MAUDE Adverse Event Report: ARTHROCARE CORP. SPEEDSTITCH SUTURE CARTRIDGE FIN; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHROCARE CORP. SPEEDSTITCH SUTURE CARTRIDGE FIN; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number OM-8086
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/22/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during hip arthroscopy, the speedstitch cartridge broke in the stitcher while inside the patient's incision.No fragments needed to be retrieved.There was a backup device available.No significant delay or patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10.H3, h6: the device reported, used in treatment, was not returned for evaluation.The relationship between the product and reported incident cannot be established.Without the reported product a fully visual and functional evaluation cannot be performed and customer¿s complaint cannot be confirmed.An exact root cause cannot be determined without evaluation of the devices.An exact root cause cannot be determined without evaluation of the device; however, factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: (1) excessive force (2) incorrect suture loading.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SPEEDSTITCH SUTURE CARTRIDGE FIN
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9490505
Report Number3006524618-2019-00611
Device Sequence Number13805409
Product Code GAT
UDI-Device Identifier00817470005899
UDI-Public00817470005899
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K042031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2022
Device Model NumberOM-8086
Device Catalogue NumberOM-8086
Device Lot Number2034933
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date03/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1